Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Jackson, KY

February 21, 20144 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 21, 2014, 2:59 AM EST for 4 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 2:59 AM EST (07:59 UTC)
Expired
Feb 21, 2014, 7:00 AM EST
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Knox County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 83 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 7:00 AM ESTHEAVY RAIN 1.681 Nw Williamsburg, KY
Feb 21, 7:00 AM ESTHEAVY RAIN 2.1Barbourville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WGUS53 KJKL 210759
FFWJKL
KYC051-121-147-235-211200-
/O.NEW.KJKL.FF.W.0001.140221T0759Z-140221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 AM EST

* AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR AND RAIN GAGES INDICATE THAT BETWEEN AN 
  INCH AND AN INCH AND A HALF OF RAIN HAD FALLEN ACROSS PORTIONS OF  
  THE AREA SINCE MIDNIGHT. SHOWERS WITH EMBEDDED THUNDERSTORMS 
  WILL CONTINUE ACROSS THE AREA THROUGH THE OVERNIGHT HOURS...WITH   
  UP TO THREE QUARTERS OF AN INCH OF RAINFALL EXPECTED BETWEEN 3 AND 
  5 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARBOURVILLE...WILLIAMSBURG...ARKLE...ARTEMUS...ASHERS FORK...
  AVIS...AYERS...BAILEYS SWITCH...BARNYARD...BAUGHMAN...BENTLEY      
  STATION...BIMBLE...DEWITT...DISHMAN SPRINGS...DIXIE...EMLYN...
  EMMANUEL...EROSE...FAIRVIEW AND FLAT LICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8448 3688 8408 3713 8355 3705 8355
      3701 8351 3694 8351 3695 8359 3694 8357
      3691 8358 3689 8363 3680 8374 3680 8378
      3675 8382 3660 8405 3658 8408

$$

GEOGERIAN
2 follow-up statements
278 
WGUS73 KJKL 210848
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
348 AM EST FRI FEB 21 2014

KYC051-121-147-235-211200-
/O.CON.KJKL.FF.W.0001.000000T0000Z-140221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-MCCREARY KY-WHITLEY KY-CLAY KY-
348 AM EST FRI FEB 21 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CLAY...
WHITLEY...SOUTHEASTERN MCCREARY AND KNOX COUNTIES UNTIL 700 AM EST...

AT 344 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS MOVING ACROSS THE WARNED 
AREA.

DOPPLER RADAR AND RAIN GAGES INDICATE THAT BETWEEN 1 AND 2 INCHES OF 
RAIN HAD FALLEN ACROSS PORTIONS OF THE AREA SINCE LATE YESTERDAY 
EVENING. WHILE THE HEAVIEST RAINFALL HAS EXITED...EXCESSIVE RUNOFF 
FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING 
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...BARBOURVILLE...WILLIAMSBURG...ARTEMUS...DEWITT...
AND FLAT LICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3660 8448 3688 8408 3713 8355 3705 8355
      3701 8351 3694 8351 3695 8359 3694 8357
      3691 8358 3689 8363 3680 8374 3680 8378
      3675 8382 3660 8405 3658 8408

$$

GEOGERIAN
661 
WGUS73 KJKL 211116
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 AM EST FRI FEB 21 2014

KYC051-121-147-235-211128-
/O.CAN.KJKL.FF.W.0001.000000T0000Z-140221T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-MCCREARY KY-WHITLEY KY-CLAY KY-
616 AM EST FRI FEB 21 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN 
CLAY...WHITLEY...SOUTHEASTERN MCCREARY AND KNOX COUNTIES HAS BEEN 
DOWNGRADED TO A FLOOD ADVISORY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER...STREAMS AND CREEKS ARE STILL RUNNING HIGH AND ARE 
IMPACTING SMALL SECONDARY ROADWAYS AND LOW LYING AREAS. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3660 8448 3688 8408 3713 8355 3705 8355
      3701 8351 3694 8351 3695 8359 3694 8357
      3691 8358 3689 8363 3680 8374 3680 8378
      3675 8382 3660 8405 3658 8408

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 1:43 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 21, 1:43 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
143 AM EST FRI FEB 21 2014

.UPDATE...
ISSUED AT 139 AM EST FRI FEB 21 2014

CONTINUE TO DROP COUNTIES FROM THE WATCH AS THE SQUALL LINE CONTINUES
MOVING TO THE EAST. THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUE
IN THE WARNED COUNTIES DUE TO THE VERY HIGH WINDS ALOFT THAT ARE
GETTING MIXED DOWN TO THE SURFACE. THE SQUALL LINE SHOULD BE THROUGH
THE AREA BY 2:3O AM. SOME GENERIC THUNDER AND RAIN SHOWERS CONTINUE
BEHIND THE FRONT AND EXPECT ANYWHERE FROM A HALF TO AN INCH OF RAIN
FROM THESE STORMS. THINGS WILL CLEAR OUT ONCE THE FRONT MOVES THROUGH
THE AREA LATER THIS MORNING.

UPDATE ISSUED AT 1255 AM EST FRI FEB 21 2014

WINDS GUSTS NEAR OR GREATER THAN SEVERE WEATHER CRITERIA HAVE BEEN
REPORTED ACROSS EASTERN KENTUCKY. SOME REPORTS OF TREES DOWN HAVE
STARTED TO FILTER IN. THE KENTUCKY MESONET HAS BEEN VERY HELPFUL IN
MONITORING WIND GUSTS AS THIS POTENT SYSTEM MOVES ACROSS EASTERN
KENTUCKY. DO NOT REALLY SEE MUCH OF A TORNADO THREAT LEFT...HOWEVER
WILL LET THE WATCH RIDE UNTIL THE STORMS CONTINUE MOVING OUT OF THE
AREA. THERE HAS BEEN A SECONDARY WIND MAX AS THE FRONT MOVES THROUGH
THE AREA...HOWEVER THEY HAVE NOT BEEN NEARLY AS STRONG AS WITH THE
SQUALL LINE. WILL BE DROPPING COUNTIES FROM THE WATCH AS THE SYSTEM
PROGRESSES TO THE EAST.

UPDATE ISSUED AT 1037 PM EST THU FEB 20 2014

MADE MULTIPLE UPDATES DURING THE EVENING TO FINE TUNE THE
FORECAST...INCLUDING TIMING OF WX TONIGHT. EVEN THOUGH STRENGTH OF
CONVECTION SHOULD SHOW AN OVERALL DIMINISHING TREND AS IT HEADS
EAST...STRONG ENVIRONMENTAL WINDS ALOFT WILL BE DRAGGED TO THE
SURFACE AND STILL POSE A THREAT OF DAMAGE TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 135 PM EST THU FEB 20 2014

TIMING FOR THE FRONTAL PASSAGE IS HIGH CONFIDENCE WITH COLLABORATED
FORECAST AND MODELS ALL AGREEING. CURRENTLY CLOUDS...TEMPS AND DWPTS
ARE ALL INCREASING RAPIDLY. TEMPS HAVE HIT 70 AT A COUPLE OF OUR SRN
AIRPORTS AND ARE IN THE UPPER 60S THROUGHOUT THE REST OF THE AREA.
COPIOUS AMOUNTS OF MOISTURE WITH DWPTS IN THE MID 50S. EXPECT THE
FRONT TO BE OVER INTERSTATE 75 AT 1 AM AND CLEAR OF THE STAT BY 4 AM.
THE TSRA WILL TRACK WITH AND JUST BEHIND THE FRONT WITH MOST OF THE
STORMS EAST OF THE STATE BETWEEN 7 AND 8 AM. EXPECTING SOME STRONG TO
SEVERE STORMS WITH THE FRONTAL PASSAGE BUT IT APPEARS THAT MUCH OF THE
SEVERE THREAT WILL BE DISSIPATED THROUGH MIDDLE KY AND THE TIMING FOR
THE FRONT AT NIGHT IS NOT AS CONDUCIVE TO SEVERE. STILL ANY CONVECTIVE
ACTIVITY COULD BRING THE LOW LEVEL JET WINDS TO THE SFC AND WHEN
COUPLED WITH STORM MOVEMENT OF 40 TO 50 MPH IT WOULD NOT TAKE MUCH
ADDITIONAL WIND TO BRING DOWN LARGE LIMBS AND TREES.

BY NOON ON FRI THE FRONT...ALL THE STORMS AND EVEN MOST OF THE CLOUDS
WILL SLIP EAST TO GIVE ERN KY A MUCH BETTER DAY. COOLER AIR WILL BE
RUSHING IN ON THE WEST WINDS THAT WILL REMAIN GUSTY UNTIL AFTER
SUNSET. LOOK FOR HIGHS ON FRI ONLY IN THE UPPER 40S TO LOWER 50S.
THEN WITH SOME CLEARING...LIGHTER WINDS AND STILL COLD AIR ADVECTION
THE LOWS FRI NIGHT WILL DROP TO AROUND THE FREEZING MARK. THERE MAY
BE SOME ICING PROBLEMS AS THE RAINFALL COULD FREEZE ON BRIDGES OR
OVERPASSES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 PM EST THU FEB 20 2014

THE UPPER LEVEL PATTERN DURING THE EXTENDED WILL CONSIST OF A STRONG
500MB LOW DUE NORTH OF US...RESTING NEAR JAMES BAY...AND KEEPING
ZONAL FLOW ACROSS KY FROM SATURDAY 12Z THROUGH MONDAY 12Z. AT THIS
POINT...THE UPPER LEVEL LOW WILL FINALLY START TO SHIFT
EASTWARD...AND KY WILL FIND ITSELF IN A PATTERN IN WHICH COLDER AIR
WILL BEGIN TO FILTER IN FROM CANADA YET AGAIN BY MONDAY. THIS WILL
BE SHORT LIVED AS A SERIES OF SHORTWAVES DEVELOPS AND PASSES ACROSS
OR JUST NORTH OF THE UPPER GREAT LAKES REGION...PUTTING MUCH OF THE
EASTERN CONUS IN AN OVERALL TROUGHING PATTERN THROUGH THE REMAINDER
OF THE EXTENDED. THE SHORTWAVE ON TUESDAY WILL BE THE ONLY ONE THAT
LOOKS TO SHOW ANY SORT OF CONCERN FOR THE WEATHER TO IMPACT THE CWA.
OTHERWISE...THIS EXTENDED PERIOD LOOKS TO BE VERY DRY AND BENIGN.

STARTING OUT ON SATURDAY MORNING...WITH A MORE ZONAL PATTERN IN
PLACE...BUT A STILL PREDOMINATELY SOUTHERLY FLOW AT THE SURFACE AND
MOSTLY SUNNY SKIES...EXPECT TEMPS TO REMAIN WELL ABOVE NORMAL. HIGHS
THAT DAY SHOULD REACH IN THE UPPER 50S NEAR 60. AFTER THAT
POINT...EXPECT TEMPS TO MODERATE TO NEAR NORMAL FOR SUNDAY...AND
THEN BEGIN TO SLOWLY DROP AS COLDER AIR FILTERS BACK IN DURING THE
DAY MONDAY AND AN UPPER LEVEL TROUGHING PATTERN TAKES HOLD OF MUCH
OF THE EASTERN HALF OF THE CONUS FOR THE REMAINDER OF THE FORECAST
PERIOD. UNFORTUNATELY...THIS MEANS WE WILL ONCE AGAIN EXPECT TO SEE
HIGHS IN THE 30S BY NEXT WEDNESDAY AND THURSDAY.

AS FOR PRECIP CHANCES DURING THE EXTENDED TIME FRAME...PREVIOUS
MODEL RUNS /AT LEAST THE LAST 4/ HAVE SHOWN THE MAIN PRECIP
POTENTIAL PULLING THROUGH THE REGION MONDAY NIGHT INTO TUESDAY...IN
RESPONSE TO THE SHORTWAVE MOVING TO THE UPPER GREAT LAKES REGION
AROUND THE SAME TIME. IN THE LATEST AFTERNOON MODEL RUNS...LONG
RANGE MODELS ARE STILL SHOWING THIS AREA OF PRECIP...BUT ARE
CONTINUING TO HAVE A VERY HARD TIME DETERMINING THE TIMING AND
PLACEMENT ACROSS THE OHIO VALLEY REGION. EVEN THE NAM...WHOSE CYCLE
ENDS BEFORE THE PRECIP EVER HITS EASTERN KY...IS SHOWING THE
DEVELOPMENT OF THE SURFACE LOW UPSTREAM DURING THE DAY SUNDAY. WITH
ALL OF THIS IN MIND...STUCK WITH THE SLIGHT CHANCE POPS THAT WERE
GIVEN BY THE ALLBLEND. THERE ALSO SEEMS TO BE SEVERAL OTHER ROUNDS
OF LIGHT PRECIP SHOWING UP IN THE LATEST RUNS OF THE GEM/ECMWF/AND
GFS...MAINLY DURING THE SUNDAY INTO MONDAY TIME FRAME. ON ONE
HAND...ALL THE MODELS ARE SHOWING UP WITH THIS POTENTIAL PRECIP. ON
THE OTHER...NONE OF THEM AGREE ON THE EXTENT...TIMING...OR STRENGTH
OF THE PRECIP. AS A RESULT...DID MENTION POPS FOR SATURDAY NIGHT AND
AGAIN SUNDAY NIGHT BASED ON MODEL CONSENSUS...BUT WAS NOT NEARLY
CONFIDENT ENOUGH TO GO ABOVE LOW END SLIGHT CHANCES. IT WILL BE
POSSIBLE THAT THE NEXT MODEL RUNS WILL ONCE AGAIN REMOVE THIS
PRECIP...SO WILL BE SOMETHING TO LOOK FOR DURING NEXT FORECAST
PACKAGE. REGARDLESS...DO NOT EXPECT EITHER ROUND TO BE VERY
IMPACTFUL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1250 AM EST FRI FEB 21 2014

THE SQUALL LINE IS NOW THROUGH ALL THE TAF STATIONS EXCEPT SJS. SOME
ISOLATED THE SCATTERED THUNDERSTORMS WILL HANG ON FOR A FEW HOURS
UNTIL THE COLD FRONT MOVES ACROSS THE AREA. SO FAR...HAVE ONLY SEEN
SOME TEMPO IFR CONDITIONS AND HAVE SEEN MOSTLY VFR OR MVFR CONDITIONS
BEHIND THE SQUALL LINE. ONCE THE FRONT MOVES THROUGH...IT WILL STAY
VFR THROUGH THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JJ
SHORT TERM...DUSTY
LONG TERM...JMW
AVIATION...JJ
Hazardous weather outlook, Feb 20, 3:19 PM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EST THU FEB 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
319 PM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
DURING THE OVERNIGHT HOURS. THERE WILL BE A SLIGHT RISK OF DAMAGING
WIND GUSTS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW WILL BE POSSIBLE SUNDAY NIGHT...AND AGAIN MONDAY NIGHT THROUGH
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DUSTY

In the hours before

Special weather statement, Feb 20, 9:47 PM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EST THU FEB 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
947 PM EST THU FEB 20 2014

...SHOWERS AND THUNDERSTORMS MAY BRING DAMAGING WINDS TONIGHT...

A STRONG COLD FRONT WILL MOVE EAST THROUGH KENTUCKY TONIGHT. IT WILL
BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL
AFFECT EASTERN KENTUCKY BETWEEN ABOUT 10 PM AND 4 AM. WHILE THE
THUNDER AND LIGHTNING MAY BE ON THE DECLINE AS THE WEATHER SYSTEM
PASSES THROUGH...WINDS ALOFT WILL REMAIN VERY STRONG. THUNDERSTORMS
OR EVEN JUST HEAVY RAIN SHOWERS MAY BE ABLE TO BRING THESE STRONG
WINDS TO THE GROUND AND CAUSE DAMAGE. THERE IS ALSO A POTENTIAL FOR
BRIEF HEAVY RAINS LEADING TO HIGH WATER ISSUES.

HAL
Local storm report, Feb 20, 11:29 PM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             BRODHEAD                37.40N 84.42W
02/20/2014  M0.50 INCH       ROCKCASTLE         KY   EMERGENCY MNGR

&&

SHALLENBERGER
Special weather statement, Feb 20, 11:44 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1144 PM EST THU FEB 20 2014

KYZ044-210515-
FLEMING-
1144 PM EST THU FEB 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1215
AM EST FRIDAY MORNING...

   NORTHERN FLEMING.

AT 1145 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS
RIDGE...OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING NORTHEAST AT 55
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALESBURG
AROUND 1150 PM EST...FOXPORT AROUND 1155 PM EST...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Feb 20, 11:53 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
02/20/2014                   PULASKI            KY   TRAINED SPOTTER

            TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
            TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.

&&

SHALLENBERGER
Local storm report, Feb 21, 2:14 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     NON-TSTM WND DMG INEZ                    37.87N 82.54W
02/21/2014                   MARTIN             KY   PUBLIC

            ROOF WAS BLOWN OFF THE HOUSE.

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 10:31 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Rockcastle, Wayne44 min
Feb 20, 11:07 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Rockcastle38 min
Feb 20, 11:12 PM ESTSevere Thunderstorm WarningJKLJackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more48 min
Feb 20, 11:20 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more40 min
Feb 20, 11:27 PM ESTAreal Flood AdvisoryJKLBath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more4 hr
Feb 20, 11:41 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle, Wolfe49 min
Feb 20, 11:55 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 2 more50 min
Feb 20, 11:57 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more33 min
Feb 21, 12:15 AM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Morgan, Owsley, Wolfe45 min
Feb 21, 12:20 AM ESTSevere Thunderstorm WarningJKLElliott, Menifee, Morgan, Rowan, Wolfe40 min
Feb 21, 12:27 AM ESTSevere Thunderstorm WarningJKLBell, Breathitt, Clay, Harlan, Knott, Knox and 4 more48 min
Feb 21, 12:36 AM ESTAreal Flood AdvisoryJKLEstill, Jackson, Knox, Laurel, Lee, McCreary and 5 more5 hr
Feb 21, 12:57 AM ESTSevere Thunderstorm WarningJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more48 min
Feb 21, 1:14 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more46 min
Feb 21, 1:41 AM ESTSevere Thunderstorm WarningJKLMartin, Pike34 min
Feb 21, 1:49 AM ESTSevere Thunderstorm WarningJKLPike56 min
Feb 21, 1:56 AM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 5 more3 hr
Feb 21, 2:31 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Knott, Leslie, Letcher, Perry3 hr
Feb 21, 3:30 AM ESTAreal Flood AdvisoryJKLBath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more3 hr
Feb 21, 3:41 AM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more6 hr
Feb 21, 5:41 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knox, Laurel, Lee and 8 more3 hr
Feb 21, 6:12 AM ESTAreal Flood AdvisoryJKLBell, Clay, Knox, Leslie, McCreary, Whitley2 hr
Feb 21, 7:57 AM ESTFlash Flood WarningJKLFloyd4 hr
Feb 21, 12:29 PM ESTRiver Flood AdvisoryJKLWhitley4 days
Feb 21, 1:42 PM ESTRiver Flood AdvisoryJKLLee64 hr
Feb 21, 1:46 PM ESTRiver Flood AdvisoryJKLEstill70 hr
Feb 21, 3:12 PM ESTRiver Flood AdvisoryJKLClay16 hr
Feb 21, 4:42 PM ESTRiver Flood AdvisoryJKLKnox26 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.